# SDR UALA2012080604191

- Difficulty date: August 6, 2012
- Submitted: August 30, 2012
- Operation: Air carrier
- Aircraft: N803UA
- Make and model: Airbus A319-131
- Aircraft serial: 748
- Aircraft time: 51,130 hours, 20,387 cycles
- Engine: Iae V2522A5
- System (JASC): 4900 · Airborne Auxiliary Power Unit (APU) System
- Part: Apu
- Part number: 450001B
- Part serial: 2048APS
- Condition: Odor
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

SMOKE ODOR IN COCKPIT, RETURNED TO FIELD. FLIGHT ATTENDANT REPORTED BOTH AFT LAV DETECTORS ALARMED.  ODOR DISSIPATED AFTER LEVEL OFF AND THROTTLES RETARDED TO IDLE.  LAV SMOKE DETECTORS STOPPED ALARMING AT THAT TIME.  ODOR APPEARS TO BE COMING FROM VENTS.  OPERATED EACH PACK INDIVIDUALLY OFF APU, ODOR STILL PRESENT.  TURNED PACKS AND APU OFF, RAN GROUND AIR, ODOR STILL PRESENT.  ACCOMPLISHED TSM 21-00-00 810-801, 49-00-00810-921, 71-00-00810-801.  REPLACED DEOILER SEAL.  NO ODOR NOTED ON ENGINE RUN.  FOUND ODOR WHEN APU IN BOOST MODE. APU, RECIRCULATION FAN FILTERS AND OZONE CONVERTERS REPLACED.  NO ODOR DETECTED DURING ANY APU OPERATION OR DURING HIGH POWER RUNS OF BOTH ENGINES AFTER REPAIRS.  APU REPLACED. ENGINES RUN AT POWER AND NO ODORS DETECTED IN ACFT.
